Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 19, 2022, 1:16 PM MST for 6 counties in Arizona. It took effect at May 20, 2022, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2022, 1:16 PM MST (20:16 UTC)
- In effect from
- May 20, 2022, 10:00 AM MST
- Expired
- May 20, 2022, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2710 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS85 KTWC 192016 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 116 PM MST Thu May 19 2022 AZZ150>154-201200- /O.UPG.KTWC.FW.A.0008.220520T1700Z-220521T0300Z/ /O.NEW.KTWC.FW.W.0014.220520T1700Z-220521T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 116 PM MST Thu May 19 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR STRONG GUSTY WINDS, LOW HUMIDITY, AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Friday. * AFFECTED AREA...The eastern two thirds of fire weather zone 150 and all of fire weather zones 151, 152, 153 and 154. * TIMING...From Friday morning through Friday evening. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph. * RELATIVE HUMIDITY...9 to 14 percent valleys and 10 to 17 percent mountains. * IMPACTS...Due to these weather conditions and the extreme dryness of the fuels, any fires that develop or are ongoing will have the potential to spread rapidly and resist control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
193 WWUS85 KTWC 200903 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 203 AM MST Fri May 20 2022 AZZ150>154-201715- /O.CON.KTWC.FW.W.0014.220520T1700Z-220521T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 203 AM MST Fri May 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW HUMIDITY, AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...The eastern two thirds of fire weather zone 150 and all of fire weather zones 151, 152, 153 and 154. * TIMING...From Friday morning through Friday evening. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph. * RELATIVE HUMIDITY...9 to 14 percent valleys and 10 to 17 percent mountains. * IMPACTS...Due to these weather conditions and the extreme dryness of the fuels, any fires that develop or are ongoing will have the potential to spread rapidly and resist control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
012 WWUS85 KTWC 202113 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 213 PM MST Fri May 20 2022 AZZ150>154-210300- /O.CON.KTWC.FW.W.0014.000000T0000Z-220521T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 213 PM MST Fri May 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW HUMIDITY, AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...The eastern two thirds of fire weather zone 150 and all of fire weather zones 151, 152, 153 and 154. * TIMING...Through this evening. * WINDS...Southwest winds 20 to 25 mph with gusts to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent valleys and 10 to 17 percent mountains. * IMPACTS...Due to these weather conditions and the extreme dryness of the fuels, any fires that develop or are ongoing will have the potential to spread rapidly and resist control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
825 WWUS85 KTWC 210304 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 804 PM MST Fri May 20 2022 AZZ150>154-210415- /O.EXP.KTWC.FW.W.0014.000000T0000Z-220521T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 804 PM MST Fri May 20 2022 ...RED FLAG WARNING HAS EXPIRED FOR STRONG GUSTY WINDS, LOW HUMIDITY, AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... Wind speeds continued to diminish this evening and relative humidity values were increasing. Thus, the Red Flag Warning was allowed to expire at 8 pm mst. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 19, 2:28 AM MST, 10 hours 48 minutes earlier.
Area forecast discussion, May 19, 2:28 AM MST, 10 hours 48 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 AM MST Thu May 19 2022 .SYNOPSIS...The hot and dry conditions will continue into at least early next week. Breezy conditions are expected each afternoon from Friday through Sunday with Friday expected to be the breeziest with potential for critical fire weather conditions. && .DISCUSSION...A broad trough digging into the central Great Basin and intermountain west will bring gusty winds by Friday afternoon while also knocking a few degrees off of daytime highs. Wind speeds should be under and wind headline criteria, but will likely exceed critical fire weather levels. Any precip will remain north of our area as we maintain relatively dry conditions. A ridge building back in from the west will push temperatures back to well above average by the middle of next week. Watch for convective trends in the Sierra Madres to our south, and the first easterly wave activity in the tropics next week. && .AVIATION...Valid through 20/12z. Clear skies. Typical diurnal wind trends with some gustiness in the afternoon out of the southwest to west. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The hot and dry weather will continue well into next week with slight cooling through Saturday then warming again thereafter. After a locally breezy afternoon today, stronger winds are expected Friday through the weekend. The strongest winds are expected Friday with a high chance for critical fire weather conditions developing most areas east of Sells. A fire weather watch is in effect as a result. It will still be fairly windy west of Sells but the humidity will be higher. Winds Saturday and Sunday afternoons should be a little lower, however they should still result in isolated elevated fire weather conditions. At this time widespread critical conditions are not expected those two days. Some northwest winds may occur in the Gila Valley area Monday afternoon. Thereafter, winds are expected to be lighter with dry and much warmer than normal conditions continuing. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for AZZ150>154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.